I have GAD problem for more than two decades. Right now I am using Mirtazapine 15 mg and Rivotril 0.25 on SOS. Is there a better medication for long-term use? Previously I used Fludac 20 mg, Trazodone 25 mg and Buspar 5 mg (three times). After I shifted to Mirtaz. My problem is insufficient sleep and some sort of feeling of fear as if it is located in the abdominal area. It starts evening time.
Welcome to icliniq.com.
First of all, I would like to know how are you feeling now on the medication? I know you are not satisfied that is why you want to take a second opinion but since how long have you shifted on this combination and how much improvement are you experiencing are two most important things I would like to know. Answering your query, yes, there are other options which will be better if you are not getting improved on this medication. You also mentioned a discomfort in the abdominal area. Kindly tell me more about that.
Thank you doctor,
I took a second opinion as per the advice of another doctor. When I went to the second psychiatrist I was using Fludac 10 mg only. Along with Fludac, the second doctor added Mirtazapine. After improving my sleeping, he advised me to stop Fludac. Mirtazapine worked well for nearly four years. After that started tapering the medicine and stopped. More than one year everything was good. Nearly one and half month back the problem relapsed. The triggering point was some change in professional work. All these days I have managed with Clonazepam 0.25 dosage. Some times with 0.5 mg. I started Mirtazapine 15 mg from last week onwards. My general physician has advised me to use Stalopam plus. But I have not begun it. My earlier psychiatrist told me that Mirtazapine is the best drug for long-term use without major side effects. Fear or panic feeling I experience below the chest area. No pain at all. Only feeling is concentrated there. Whenever I use Clonazepam that feeling is relieved. Is the medicine suggested by my general physician a good one? Or should I continue the Mirtazapine? Do you suggest some new medicine? My job is a highly stressful one. Apart from some sort of anxiety runs in my family. But it does not affect their routine functions. Please suggest me good medicine with little side effects.
Welcome back to icliniq.com.
Well, I will not suggest you have Stalopam plus as it contains Clonazepam which is addictive in nature and can further make you dependent on medication. It can give you quick relief but the side effect of being addictive in nature will further deteriorate your condition. Continue with Mirtazapine 15 mg but along with that, you will also need some behavioral modification to reduce your stress level since you cannot change the nature of your work. You will have to change yourself to be prepared for any new challenge or stress at work. Using medication alone will make you dependent on it. Professionally speaking as a psychiatrist, it is our job to help you overcome your stress by psychotherapy too but practically speaking very few people practice psychotherapy because it takes time and even the patient wants quick relief. So, I would suggest you have some psychotherapy sessions along with your medicines. I assure you that it will be of great use to you.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
B.sc clinical nutrition and dietitics.,Post grad food nutritional management Read fullAs I am gaining weight with Paroxetine and Mirtazapine, shall I opt Zoloft?
Hi doctor, I have OCD and bipolar depression ... Read fullIs it safe to drop down Mirtazapine and Xanor at the same time?
.. is asking to reduce the doses, then no need to get worried. Mirtazapine has different actions and is a different drug than Xanor (Alprazolam). No need to get worried about that. Even Mirtazapine is a unique drug which has great effects on sleep at... Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now